Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 41, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 31, 2024, 5:05 PM CDT for McCulloch County, Texas. It was in force for 40 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2024, 5:05 PM CDT (22:05 UTC)
- Expired
- May 31, 2024, 5:45 PM CDT
- In force
- 40 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 3.0 in
County McCulloch County, TX
The radar
The San Angelo radar (KSJT), 103 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 5:12 PM CDT | TSTM WND DMG | Lohn, TX | Lohn ISD school roof got blown off by wind and is in the middle of the street just east of FM2635. |
| May 31, 5:15 PM CDT | TORNADO | 2 Ese Lohn, TX | Brief tornado touched down at the cross section of Hwy 283 & CR312 at 5:15PM, reported in by trained storm spotter. |
| May 31, 5:15 PM CDT | TORNADO | 2 Ese Lohn, TX | Brief tornado touched down at the cross section of Hwy 283 & CR312 at 5:15PM, reported in by trained storm spotter. |
| May 31, 5:15 PM CDT | TORNADO | 2 Ese Lohn, TX | Brief tornado touched down at the cross section of Hwy 283 & CR312 at 5:15PM, reported in by trained storm spotter. |
| May 31, 5:15 PM CDT | TORNADO | 4 Se Lohn, TX | Placid FD official reported in a tornado on ground 4 miles N of FM1121 between Hwy 283 and CR 300. |
| May 31, 5:30 PM CDT | TSTM WND DMG | 6 W Brady, TX | Report from mPING: 1-inch tree limbs broken; Shingles blown off. |
| May 31, 5:32 PM CDT | TSTM WND DMG | 6 W Brady, TX | Report from mPING: 1-inch tree limbs broken; Shingles blown off. |
| May 31, 5:35 PM CDT | TSTM WND GST 63 | 3 Nne Brady, TX | |
| May 31, 5:44 PM CDT | HAIL 1.5 | 1 Ne Brady, TX | Report from mPING: Ping Pong Ball (1.50 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.1 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -297 m²/s²
- 0-3 km storm-relative helicity
- -240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
987
WFUS54 KSJT 312205
TORSJT
TXC307-312245-
/O.NEW.KSJT.TO.W.0041.240531T2205Z-240531T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
505 PM CDT Fri May 31 2024
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Central McCulloch County in west central Texas...
* Until 545 PM CDT.
* At 504 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Lohn, moving south at 25 mph.
HAZARD...Tornado and hail up to three inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Brady and Brady Lake around 520 PM CDT.
Other locations impacted by this tornadic thunderstorm include The
Intersection Of Us-190 And Ranch Road 1311 and Fife.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3136 9953 3141 9935 3106 9922 3099 9949
TIME...MOT...LOC 2204Z 349DEG 22KT 3129 9942
TORNADO...RADAR INDICATED
MAX HAIL SIZE...3.00 IN
$$
JW3 follow-up statements
030
WWUS54 KSJT 312215
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
515 PM CDT Fri May 31 2024
TXC307-312245-
/O.CON.KSJT.TO.W.0041.000000T0000Z-240531T2245Z/
McCulloch TX-
515 PM CDT Fri May 31 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR CENTRAL
MCCULLOCH COUNTY...
At 515 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Brady Lake, moving south at 25 mph.
HAZARD...Tornado and three inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Brady and Brady Lake around 520 PM CDT.
Other locations impacted by this tornadic thunderstorm include The
Intersection Of Us-190 And Ranch Road 1311.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3132 9952 3137 9933 3106 9922 3099 9949
TIME...MOT...LOC 2215Z 349DEG 22KT 3122 9940
TORNADO...RADAR INDICATED
MAX HAIL SIZE...3.00 IN
$$
JW855
WWUS54 KSJT 312225
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
525 PM CDT Fri May 31 2024
TXC307-312245-
/O.CON.KSJT.TO.W.0041.000000T0000Z-240531T2245Z/
McCulloch TX-
525 PM CDT Fri May 31 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR CENTRAL
MCCULLOCH COUNTY...
At 524 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Brady, moving southeast at 25 mph.
HAZARD...Tornado and three inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Brady around 530 PM CDT.
Other locations impacted by this tornadic thunderstorm include The
Intersection Of Us-190 And Ranch Road 1311.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3131 9950 3137 9933 3106 9922 3099 9949
TIME...MOT...LOC 2224Z 328DEG 23KT 3117 9935
TORNADO...RADAR INDICATED
MAX HAIL SIZE...3.00 IN
$$
JW696
WWUS54 KSJT 312233
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
533 PM CDT Fri May 31 2024
TXC307-312245-
/O.CON.KSJT.TO.W.0041.000000T0000Z-240531T2245Z/
McCulloch TX-
533 PM CDT Fri May 31 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR SOUTH
CENTRAL MCCULLOCH COUNTY...
At 533 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Brady, moving southeast at 25 mph.
HAZARD...Tornado and three inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central McCulloch County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3120 9941 3125 9929 3106 9922 3101 9941
TIME...MOT...LOC 2233Z 336DEG 24KT 3112 9929
TORNADO...RADAR INDICATED
MAX HAIL SIZE...3.00 IN
$$
JWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 31, 1:36 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 31, 1:36 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 136 PM CDT Fri May 31 2024 ...New SHORT TERM... .SHORT TERM... (This evening through Saturday) Issued at 136 PM CDT Fri May 31 2024 The latest severe weather/mesoanalysis analysis shows a dryline well to our west over the Trans Pecos to a weak surface low near Fort Stockton and a stationary front near the I-20 corridor form the Permain Basin eastward across the Big Country. To the south of the front across the southern 2/3 of the area, there is moderate to strong instability in place, most unstable across the Northern Edwards Plateau and effective shear bulk shear values of 35 to 45 knots over the southern half of the area. Isolated thunderstorms are possible mainly south of I-20 late this afternoon and evening. Any storm that does develop will rapidly become severe due to strong/locally extreme instability and good deep layer shear. The main hazards will be large hail and damaging winds. Otherwise, going with low chance Pops for tonight, mainly during the evening. For Saturday, looks mainly dry for much of the day. However, storms will fire to our west along the dryline during the afternoon. A few storms will probably move into our western counties by late afternoon with an isolated severe storm possible. Expect warm and humid conditions with highs Saturday in the 80s to lower 90s. && .LONG TERM... (Saturday night through next Thursday) Issued at 1131 AM CDT Fri May 31 2024 A familiar pattern for this time of year will set up across West Central Texas this weekend and into early next week, with weak ridging and nearly zonal flow aloft with a warmer and unstable airmass building near the surface. However, models are showing this setup to be slightly weaker than what we have seen this past week so far. We're generally expecting some diurnal showers and isolated thunderstorms lingering into Saturday evening through Monday, before a drier and even warmer airmass takes over and begins to cook parts of West Central Texas under triple digit high temperatures again. Ridging aloft will continue to strengthen across the area, allowing temperatures to climb into the upper 90s to 106 range on Tuesday and Wednesday next week. && .AVIATION... (18Z TAFS) Issued at 1223 PM CDT Fri May 31 2024 Expect VFR conditions this afternoon and much of tonight. Expect stratus to return to much of the area Saturday and have MVFR ceilings at most of the terminals, besides KABI. Isolated thunderstorms are possible late this afternoon and tonight mainly south of the I-20 corridor. A few storms may be severe. Confidence is to low to add thunder to the terminals and will watch radar trends for possible amendments. && .PRELIMINARY POINT TEMPS/POPS... Abilene 68 86 70 88 / 20 20 30 30 San Angelo 69 91 70 92 / 10 20 30 20 Junction 71 93 73 95 / 20 10 20 10 Brownwood 68 85 70 87 / 20 20 20 20 Sweetwater 68 86 69 89 / 10 20 30 30 Ozona 70 92 70 91 / 20 20 30 10 Brady 70 86 71 89 / 20 10 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...21 LONG TERM....TP AVIATION...21
Hazardous weather outlook, May 31, 1:47 PM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 147 PM CDT Fri May 31 2024 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-011900- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 147 PM CDT Fri May 31 2024 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Isolated to widely scattered storms are possible across much of West Central Texas mainly this afternoon and evening. Some of these storms will be strong and a few may strengthen to severe levels. Large hail and damaging winds will be the main threats, in addition to dangerous lightning and brief locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms will be possible each day through the weekend. Some of these storms will be strong and may reach severe levels, with large hail and damaging winds the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, May 31, 3:04 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service San Angelo TX
304 PM CDT Fri May 31 2024
TXZ066-139-312045-
Runnels TX-Coleman TX-
304 PM CDT Fri May 31 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COLEMAN AND
SOUTHEASTERN RUNNELS COUNTIES THROUGH 345 PM CDT...
At 303 PM CDT, Doppler radar was tracking a strong thunderstorm over
Talpa, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Coleman, Voss, Valera, Glen Cove, Talpa, Benoit, Mozelle, Fisk,
Shields, and Hords Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3169 9987 3187 9986 3189 9935 3156 9939
TIME...MOT...LOC 2003Z 276DEG 24KT 3176 9976
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHSpecial weather statement, May 31, 4:12 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service San Angelo TX
412 PM CDT Fri May 31 2024
TXZ154-155-312145-
McCulloch TX-San Saba TX-
412 PM CDT Fri May 31 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MCCULLOCH AND
NORTHWESTERN SAN SABA COUNTIES THROUGH 445 PM CDT...
At 412 PM CDT, Doppler radar was tracking a strong thunderstorm over
Placid, moving east at 15 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Richland Springs, Skeeterville, Sloan, Elm Grove, Placid, Mercury,
Rochelle, Hall, Locker, and Us-190 Near The Mcculloch-
San Saba County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3106 9889 3121 9927 3142 9927 3144 9901
3144 9886
TIME...MOT...LOC 2112Z 262DEG 15KT 3130 9918
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
JWThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:23 PM CDT | Special Weather Statement | SJT | Taylor | 37 min |
| May 30, 7:27 PM CDT | Special Weather Statement | SJT | Taylor | 48 min |
| May 30, 7:37 PM CDT | Special Weather Statement | SJT | Kimble | 53 min |
| May 30, 7:41 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels, Taylor | 34 min |
| May 30, 7:46 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 29 min |
| May 30, 7:49 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 41 min |
| May 30, 8:06 PM CDT | Special Weather Statement | SJT | Runnels | 24 min |
| May 30, 8:16 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman, Runnels, Taylor | 59 min |
| May 30, 9:15 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 45 min |
| May 30, 9:58 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 62 min |
| May 30, 10:07 PM CDT | Special Weather Statement | SJT | Haskell, Throckmorton | 38 min |
| May 30, 10:38 PM CDT | Special Weather Statement | SJT | Taylor | 52 min |
| May 30, 10:45 PM CDT | Special Weather Statement | SJT | Haskell | 45 min |
| May 30, 10:53 PM CDT | Special Weather Statement | SJT | Runnels | 52 min |
| May 30, 10:56 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 49 min |
| May 30, 11:01 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 44 min |
| May 30, 11:03 PM CDT | Special Weather Statement | SJT | Nolan | 42 min |
| May 30, 11:23 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Taylor | 37 min |
| May 30, 11:27 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels, Taylor | 48 min |
| May 30, 11:33 PM CDT | Special Weather Statement | SJT | Throckmorton | 57 min |
| May 30, 11:42 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford, Taylor | 31 min |
| May 30, 11:43 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 32 min |
| May 30, 11:47 PM CDT | Areal Flood Advisory | SJT | Callahan, Jones, Taylor | 118 min |
| May 31, 12:11 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Coke, Coleman, Concho, Runnels, Taylor and 1 more | 64 min |
| May 31, 12:15 AM CDT | Special Weather Statement | SJT | Callahan | 60 min |
| May 31, 12:31 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Irion, Schleicher, Tom Green | 59 min |
| May 31, 1:14 AM CDT | Special Weather Statement | SJT | Brown, Coleman, Concho, McCulloch, Tom Green | 61 min |
| May 31, 2:13 AM CDT | Special Weather Statement | SJT | Concho, McCulloch, Mason, Menard, San Saba | 62 min |
| May 31, 3:12 AM CDT | Special Weather Statement | SJT | Mason, San Saba | 63 min |
| May 31, 4:18 AM CDT | Special Weather Statement | SJT | Mason | 57 min |
| May 31, 4:29 AM CDT | Special Weather Statement | SJT | Mason | 61 min |
| May 31, 5:20 AM CDT | Special Weather Statement | SJT | Coleman, Runnels | 40 min |
| May 31, 5:22 AM CDT | Special Weather Statement | SJT | Mason | 38 min |
| May 31, 5:41 AM CDT | Special Weather Statement | SJT | Kimble | 49 min |
| May 31, 5:58 AM CDT | Special Weather Statement | SJT | Brown, Coleman, Runnels | 62 min |
| May 31, 6:09 AM CDT | Severe Thunderstorm Warning | SJT | Coleman | 36 min |
| May 31, 6:51 AM CDT | Special Weather Statement | SJT | McCulloch | 39 min |
| May 31, 6:54 AM CDT | Special Weather Statement | SJT | Concho | 51 min |
| May 31, 7:06 AM CDT | Special Weather Statement | SJT | Taylor | 39 min |
| May 31, 7:33 AM CDT | Special Weather Statement | SJT | McCulloch | 42 min |
| May 31, 7:45 AM CDT | Special Weather Statement | SJT | Runnels | 45 min |
| May 31, 8:58 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman, Runnels | 2 hr |
| May 31, 3:04 PM CDT | Special Weather Statement | SJT | Coleman | 41 min |
| May 31, 3:28 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 47 min |
| May 31, 3:50 PM CDT | Flash Flood Warning | SJT | Coleman, Runnels | 3 hr |
| May 31, 4:10 PM CDT | Areal Flood Advisory | SJT | McCulloch, San Saba | 2 hr |
| May 31, 4:12 PM CDT | Special Weather Statement | SJT | San Saba | 33 min |
| May 31, 4:22 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 38 min |
| May 31, 4:27 PM CDT | Areal Flood Advisory | SJT | Runnels | 2 hr |
| May 31, 4:37 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 53 min |
| May 31, 4:42 PM CDT | Areal Flood Advisory | SJT | Coleman, McCulloch | 2 hr |
| May 31, 4:45 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch, San Saba | 45 min |
| May 31, 5:32 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 43 min |
| May 31, 5:38 PM CDT | Tornado Warning | SJT | McCulloch, Mason, San Saba | 37 min |
| May 31, 5:39 PM CDT | Special Weather Statement | SJT | San Saba | 36 min |
| May 31, 5:41 PM CDT | Special Weather Statement | SJT | Coleman | 49 min |
| May 31, 6:02 PM CDT | Flash Flood Warning | SJT | McCulloch, Mason, San Saba | 118 min |
| May 31, 6:04 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 41 min |
| May 31, 6:39 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 51 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.